MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7143
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/27/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 1.50mm x 15mm emerge balloon catheter was advanced for dilation.However, during inflation under nominal pressure, the balloon ruptured.There were no patient complications and the patient was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 1.50mm x 15mm emerge balloon catheter was advanced for dilation.However, during inflation under nominal pressure, the balloon ruptured.There were no patient complications and the patient was stable.It was further reported that the target lesion was located in the left circumflex aartery.The device was removed and the procedure was completed with another of the same device.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an emerge balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast and blood in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.There was a pinhole 21mm from the tip.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the reported balloon ruptured.
 
Event or Problem Description
It was reported that balloon rupture occurred.A 1.50mm x 15mm emerge balloon catheter was advanced for dilation.However, during inflation under nominal pressure, the balloon ruptured.There were no patient complications and the patient was stable.It was further reported that the target lesion was located in the left circumflex artery.The device was completely removed and the procedure was completed with another of the same device.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10750325
Report Number2134265-2020-14944
Device Sequence Number19584845
Product Code LOX
UDI-Device Identifier08714729806790
UDI-Public08714729806790
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K121196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2021
Device Model Number7143
Device Catalogue Number7143
Device Lot Number0024806914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/04/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer10/19/2020
11/20/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/05/2020
12/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR